Flops and clusters in the homological minimal model programme

Wemyss, M. (2018) Flops and clusters in the homological minimal model programme. Inventiones Mathematicae, 211(2), pp. 435-521. (doi: 10.1007/s00222-017-0750-4)

144613.pdf - Published Version
Available under License Creative Commons Attribution.



Suppose that f:X→SpecR is a minimal model of a complete local Gorenstein 3-fold, where the fibres of f are at most one dimensional, so by Van den Bergh (Duke Math J 122(3):423–455, 2004) there is a noncommutative ring Λ derived equivalent to X. For any collection of curves above the origin, we show that this collection contracts to a point without contracting a divisor if and only if a certain factor of Λ is finite dimensional, improving a result of Donovan and Wemyss (Contractions and deformations, arXiv:1511.00406). We further show that the mutation functor of Iyama and Wemyss (Invent Math 197(3):521–586, 2014, §6) is functorially isomorphic to the inverse of the Bridgeland–Chen flop functor in the case when the factor of Λ is finite dimensional. These results then allow us to jump between all the minimal models of SpecR in an algorithmic way, without having to compute the geometry at each stage. We call this process the Homological MMP. This has several applications in GIT approaches to derived categories, and also to birational geometry. First, using mutation we are able to compute the full GIT chamber structure by passing to surfaces. We say precisely which chambers give the distinct minimal models, and also say which walls give flops and which do not, enabling us to prove the Craw–Ishii conjecture in this setting. Second, we are able to precisely count the number of minimal models, and also give bounds for both the maximum and the minimum numbers of minimal models based only on the dual graph enriched with scheme theoretic multiplicity. Third, we prove a bijective correspondence between maximal modifying R-module generators and minimal models, and for each such pair in this correspondence give a further correspondence linking the endomorphism ring and the geometry. This lifts the Auslander–McKay correspondence to dimension three. The author was supported by EPSRC Grant EP/K021400/1.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Wemyss, Professor Michael
Authors: Wemyss, M.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Inventiones Mathematicae
ISSN (Online):1432-1297
Published Online:23 August 2017
Copyright Holders:Copyright © 2017 The Author
First Published:First published in Inventiones Mathematicae 211(2): 435-521
Publisher Policy:Reproduced under a Creative Commons license

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
756641The Homological Minimal Model ProgramMichael WemyssEngineering and Physical Sciences Research Council (EPSRC)EP/K021400/2M&S - MATHEMATICS